MAUDE Adverse Event Report: COOK INC CODA LP BALLOON CATHETER

COOK INC CODA LP BALLOON CATHETER
Model Number G03831
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common device name and product code: catheter, percutaneous, dqy (b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a (b)(6) male patient with a juxtarenal abdominal aneurysm underwent a fenestrated endovascular aneurysm repair (evar) on (b)(6) 2018.According to the report, while using the coda lp balloon catheter during graft placement, the resident tried to remove the balloon without fully deflating it.The balloon became stuck on the inside of the graft.There was mild angulation and calcification of the vessel.The balloon had to be further advanced to get it to detach from the graft.The balloon was successfully removed.Another graft limb was added in order to fix a junction leak that was created when the balloon was pulled while it was still inflated.No unintended portion of the device remained in the patient¿s body.There were no additional procedures required due to this occurrence.There were no adverse effects to the patient as a result of this event.
 
Additional Manufacturer Narrative
Adverse event additional information received.
 
Event or Problem Description
Additional information received.It was reported that imaging of the procedure is not available.The planning and sizing sheet is also not available.The resident appeared to be in a rush and did not confirm that the balloon was fully deflated before removing it from the graft.This did not appear to have anything to do with the coda balloon but was a technical failure by the operator.
 
Event or Problem Description
On august 8, 2018, additional information was received.The endoleak was fixed with another manufacturer's limb graft believed to be a 16mm x 10cm.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Concomitant medical products: g32542 - zfen-p-2-28-124-r.G32577 - zfen-d-12-62-76-c.G55233 - zsle-13-90-zt.G55234 - zsle-13-107-zt.Method codes: 4114, device not returned.Investigation ¿ evaluation.The complaint device was not returned for an evaluation and no photographs were provided.Without the complaint device, a device failure analysis was unable to be performed.A document based investigation was conducted including a review of complaint history, the device history record, instructions for use, and quality control data.The device history record was reviewed and no nonconformances related to the failure mode were noted.A complaint history review revealed this complaint to be the only complaint associated to complaint lot number 8778000.Each device is shipped with either an ifu t_coda2_rev1, t_coda46_rev0, t_coda_rev4, and t_codalp_rev1, which specifies the maximum balloon inflation volume and provides instructions on balloon preparation, inflation, deflation and withdrawal.According to the ifu the user is instructed to completely deflate the balloon using an appropriately sized syringe.Allow adequate time for the balloon to deflate.Deflate the balloon by pulling vacuum on the inflation syringe.This complaint focuses on a male patient who underwent an evar, it was reported that the balloon coda-2-9.0-35-120-32 (lot#:8778000) was used during a graft placement and the user tried to remove the balloon without fully deflating it.The balloon was advanced further to get it detached from the graft and then the balloon was successfully removed.Additional information was provided indicating that imaging is not available.The planning and sizing sheet is not available.The device was disposed of by the customer.The resident appeared to be in a rush and did not confirm the balloon was fully deflated before removing it from the graft.This did not appear to have anything to do with the coda balloon but was a technical failure by the operator.Based on the information provided with the complaint report, it is concluded that the user failed to follow instructions.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded a change is not required, thus no risk reduction activities are required at this time.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CODA LP BALLOON CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7655621
Report Number1820334-2018-01969
Device Sequence Number156798
Product Code DQY
UDI-Device Identifier00827002038318
UDI-Public(01)00827002038318(17)210417(10)8778000
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K032869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/17/2021
Device Model NumberG03831
Device Catalogue NumberCODA-2-9.0-35-120-32
Device Lot Number8778000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer08/03/2018
08/08/2018
Initial Report FDA Received Date07/02/2018
Supplement Report FDA Received Date08/07/2018
09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
14 FR GORE DRY SEAL SHEATH LUNDERQUIST WIRE GUIDE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR